Alert archive / Washington / Wind Advisories in 2023

Wind Advisory 1, NWS Seattle, WA

January 3, 2023San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Jan 3, 2023, 1:43 PM PST for San Juan County, Washington. It took effect at Jan 4, 2023, 11:00 AM PST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2023, 1:43 PM PST (21:43 UTC)
In effect from
Jan 4, 2023, 11:00 AM PST
Expired
Jan 6, 2023, 4:00 AM PST
In force
41 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 9.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2023-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2023-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

359 
WWUS76 KSEW 032143
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
143 PM PST Tue Jan 3 2023

WAZ515>517-555-040545-
/O.NEW.KSEW.WI.Y.0001.230105T0000Z-230105T1200Z/
Western Strait of Juan De Fuca-North Coast-Central Coast-
East Puget Sound Lowlands-
Including the cities of Clallam Bay, Joyce, Sekiu, Beaver, 
Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, 
Hoquiam, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge,
Enumclaw, Bonney Lake, and Woodinville
143 PM PST Tue Jan 3 2023

...WIND ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM PST
THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Strait of Juan De Fuca, North Coast, Central 
  Coast and East Puget Sound Lowlands.

* WHEN...From 4 PM Wednesday to 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
9 follow-up statements
857 
WWUS76 KSEW 040439
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
839 PM PST Tue Jan 3 2023

WAZ515>517-555-041200-
/O.CON.KSEW.WI.Y.0001.230105T0000Z-230105T1200Z/
Western Strait of Juan De Fuca-North Coast-Central Coast-
East Puget Sound Lowlands-
Including the cities of Clallam Bay, Joyce, Sekiu, Beaver, 
Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, 
Hoquiam, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge,
Enumclaw, Bonney Lake, and Woodinville
839 PM PST Tue Jan 3 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM
PST THURSDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Strait of Juan De Fuca, North Coast, Central 
  Coast and East Puget Sound Lowlands.

* WHEN...From 4 PM Wednesday to 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
045 
WWUS76 KSEW 041035
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
235 AM PST Wed Jan 4 2023

WAZ515>517-050000-
/O.CON.KSEW.WI.Y.0001.230105T0000Z-230105T1200Z/
Western Strait of Juan De Fuca-North Coast-Central Coast-
Including the cities of Clallam Bay, Joyce, Sekiu, Beaver, 
Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, 
and Hoquiam
235 AM PST Wed Jan 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST THURSDAY...

* WHAT...East winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Strait of Juan De Fuca, North Coast and 
  Central Coast.

* WHEN...From 4 PM this afternoon to 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ555-050000-
/O.CON.KSEW.WI.Y.0001.230105T0000Z-230105T1200Z/
East Puget Sound Lowlands-
Including the cities of Covington-Sawyer-w, Maple Valley, Monroe,
Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville
235 AM PST Wed Jan 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST THURSDAY...

* WHAT...East winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...East Puget Sound Lowlands.

* WHEN...From 4 PM this afternoon to 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
863 
WWUS76 KSEW 041645
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
845 AM PST Wed Jan 4 2023

WAZ555-050045-
/O.EXT.KSEW.WI.Y.0001.230104T1900Z-230105T1200Z/
East Puget Sound Lowlands-
Including the cities of Covington-Sawyer-w, Maple Valley, Monroe,
Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville
845 AM PST Wed Jan 4 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY...

* WHAT...East winds 25 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...East Puget Sound Lowlands.

* WHEN...Until 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds will be this evening into
  tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ515>517-050045-
/O.CON.KSEW.WI.Y.0001.230105T0000Z-230105T1200Z/
Western Strait of Juan De Fuca-North Coast-Central Coast-
Including the cities of Clallam Bay, Joyce, Sekiu, Beaver, 
Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, 
and Hoquiam
845 AM PST Wed Jan 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST THURSDAY...

* WHAT...East winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Strait of Juan De Fuca, North Coast and 
  Central Coast.

* WHEN...From 4 PM this afternoon to 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
149 
WWUS76 KSEW 042124
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
124 PM PST Wed Jan 4 2023

WAZ516-517-051045-
/O.EXT.KSEW.WI.Y.0001.230105T0000Z-230106T0300Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
124 PM PST Wed Jan 4 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THURSDAY...

* WHAT...East to southeast winds 20 to 35 mph with gusts up to 50
  mph expected.

* WHERE...North Coast and Central Coast.

* WHEN...Until 7 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will transition to more southerly
  Thursday afternoon into Thursday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ515-051045-
/O.CON.KSEW.WI.Y.0001.230105T0000Z-230105T1200Z/
Western Strait of Juan De Fuca-
Including the cities of Clallam Bay, Joyce, and Sekiu
124 PM PST Wed Jan 4 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

* WHAT...East winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Strait of Juan De Fuca.

* WHEN...Until 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ555-051045-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-230105T1200Z/
East Puget Sound Lowlands-
Including the cities of Covington-Sawyer-w, Maple Valley, Monroe,
Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville
124 PM PST Wed Jan 4 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

* WHAT...East winds 25 to 40 mph with gusts up to 55 mph.

* WHERE...East Puget Sound Lowlands.

* WHEN...Until 4 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will remain breezy on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
332 
WWUS76 KSEW 051014
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
214 AM PST Thu Jan 5 2023

WAZ516-517-051815-
/O.EXT.KSEW.WI.Y.0001.000000T0000Z-230106T1200Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
214 AM PST Thu Jan 5 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 50 mph, becoming
  south this evening.

* WHERE...North Coast and Central Coast.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ555-051800-
/O.EXT.KSEW.WI.Y.0001.000000T0000Z-230105T1800Z/
East Puget Sound Lowlands-
Including the cities of Covington-Sawyer-w, Maple Valley, Monroe,
Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville
214 AM PST Thu Jan 5 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...East Puget Sound Lowlands.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will gradually ease through the 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ515-051200-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-230105T1200Z/
Western Strait of Juan De Fuca-
Including the cities of Clallam Bay, Joyce, and Sekiu
214 AM PST Thu Jan 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Western Strait of Juan De Fuca.

* WHEN...Until 4 AM PST early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
359 
WWUS76 KSEW 051651
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
851 AM PST Thu Jan 5 2023

WAZ555-051800-
/O.CAN.KSEW.WI.Y.0001.000000T0000Z-230105T1800Z/
East Puget Sound Lowlands-
Including the cities of Covington-Sawyer-w, Maple Valley, Monroe,
Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville
851 AM PST Thu Jan 5 2023

...WIND ADVISORY IS CANCELLED...

$$

WAZ516-517-060600-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-230106T1200Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
851 AM PST Thu Jan 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 50 mph, 
  becoming south this evening.

* WHERE...North Coast and Central Coast.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
809 
WWUS76 KSEW 060011
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
411 PM PST Thu Jan 5 2023

WAZ001-061200-
/O.EXA.KSEW.WI.Y.0001.000000T0000Z-230106T1200Z/
San Juan County-
Including the city of Friday Harbor
411 PM PST Thu Jan 5 2023

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...San Juan County.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ516-517-061200-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-230106T1200Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
411 PM PST Thu Jan 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...North Coast and Central Coast.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
951 
WWUS76 KSEW 060400
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
800 PM PST Thu Jan 5 2023

WAZ503-061200-
/O.EXA.KSEW.WI.Y.0001.000000T0000Z-230106T1200Z/
Western Whatcom County-
Including the city of Bellingham
800 PM PST Thu Jan 5 2023

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Western Whatcom County.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ001-516-517-061200-
/O.CON.KSEW.WI.Y.0001.000000T0000Z-230106T1200Z/
San Juan County-North Coast-Central Coast-
Including the cities of Friday Harbor, Beaver, Clearwater, Forks,
La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
800 PM PST Thu Jan 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...San Juan County, North Coast and Central Coast.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
949 
WWUS76 KSEW 061151
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
351 AM PST Fri Jan 6 2023

WAZ001-503-516-517-061300-
/O.EXP.KSEW.WI.Y.0001.000000T0000Z-230106T1200Z/
San Juan County-Western Whatcom County-North Coast-Central Coast-
Including the cities of Friday Harbor, Bellingham, Beaver, 
Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, 
and Hoquiam
351 AM PST Fri Jan 6 2023

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

Winds have eased below advisory thresholds, so the advisory will
be allowed to expire at 4 AM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 8:44 AM PST, 4 hours 59 minutes earlier.

Area forecast discussion, Jan 3, 8:44 AM PST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
844 AM PST Tue Jan 3 2023

.UPDATE...A few rain showers this morning, mainly along the
Olympics as a weakening system moves across the area. Showers
will dissipate through early afternoon for mainly dry weather and
clouds this afternoon. Another round of light rain tonight.

&&

.SYNOPSIS...A weakening system will push through the area this
morning, bringing some light rain showers. Another system will
move through the area tonight with another stronger system
Wednesday night into Thursday. Additional weather systems Friday
over the weekend.

&&

.SHORT TERM /TODAY THROUGH THURSDAY/...Radar shows some showers
moving into the interior and across the Olympic Peninsula early
this morning. Overall, precipitation amounts have remained rather
light, with areas along the peninsula primarily reporting a couple
hundredths of an inch over the last 3 hours. Expect showers to
linger around the region through the morning today as the frontal
system continues to dissipate over the interior. Highs will be in
the mid to upper 40s for most spots.

Another weak, splitting frontal system will approach the coast
this afternoon and move inland tonight for another round of
precipitation. All in all, it looks like this front may hold
together a bit better than the current one, but still expect
precipitation amounts to remain rather light across the region.

A stronger front then looks to move through the region Wednesday
night into Thursday as a low offshore tracks northward towards the
British Columbia coast. Easterly gap winds will increase on
Wednesday and remain elevated through much of the day Thursday,
especially for areas along the Cascade foothills, with cross-
Cascade gradients around -10 mb. Gusts to 50 mph will be possible
at times Wednesday night into Thursday. This system will also
bring more favored chances for more widespread precipitation in
the near-term forecast, with rain spreading across the area from
south to north Wednesday night into Thursday. Snow levels will be
below the passes, however snow accumulations look to remain rather
light and below any headline criteria. Highs Wednesday will be in
the in the mid to upper 40s, while highs on Thursday will climb a
few degrees and top out in the low 50s.

.LONG TERM /FRIDAY THROUGH MONDAY/...All in all, expect little
change in the long-term weather pattern with the jet still aimed
towards northern California. A series of systems looks to impact
the region through the period, bringing additional rounds of
precipitation to western Washington. Right now, it still looks as
if the system on Sunday has the potential to bring some breezy
winds to the region, but will see how guidance continues to trend
in the coming days. Afternoon highs will be in the upper 40s to
low 50s through the period and overnight lows will be in the upper
30s to low 40s. 14

&&

.AVIATION...Southwest to westerly flow aloft as a shortwave trough
camps out along the coast through tonight before this system pushes
through overnight, changing flow to the northwest. Mostly MVFR
conditions present over W WA this morning although some patches of
VFR conditions are present along the south Sound and the Strait.
Widespread VFR conditions to return by this afternoon. The
aforementioned shortwave will bring another period of light rain
tonight to some of the TAF sites, with most locations remaining VFR.
Terminals more prone to lower cigs however will dip down into MVFR
conditions overnight. Surface winds southerly today generally 5-
10kts except for 10-15kts near HQM.

KSEA...VFR conditions in place a little ahead of schedule as light
rain has moved away from the terminal. VFR conditions expected to
persist for the majority of the TAF period, with MVFR conditions
returning with the prospect of some light showers at or around 12Z
Wednesday morning. Winds S 6-10kts through the period.

Kovacik/18

&&

.MARINE...The remnants of a weakening frontal boundary will push
across the area this morning, bringing a short period of light rain
to the waters. Winds associated with this front are a bit weaker
than originally forecast, but may still reach marginal SCA level
criteria for most waters through the day today. In addition, expect
swells of 10-12 ft over the coastal water zones. Another weakening
frontal boundary will approach this evening, bringing similar
conditions, with a quick period of light rain into Wednesday morning
along with SCA level winds.

Main marine forecast concern of the week continues to be the rapidly
deepening cyclone well offshore the US West Coast Wednesday, with a
projected track towards WA as it weakens through the latter half of
the week. Offshore flow is still expected to noticeably increase,
with gales still appearing very likely over the coastal waters and
portions of the Strait, with SCAs likely elsewhere. Hazardous seas
will also accompany this storm, along with the potential for high
surf as swells increase towards 20ft. Will leave initial headlines
in place for the mid-morning forecast update and will consider the
prospect for additional headlines for incoming Wednesday system for
the afternoon forecast. Winds and swells may briefly subside into
the weekend before increasing again Saturday night and Sunday.

Kovacik/18

&&

.HYDROLOGY...Periods of rain are expected especially later this
week with rises on area rivers. No river flooding is expected for
the majority of rivers, with the Skokomish River potentially
nearing Minor flooding Friday. JD

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 10 AM PST Wednesday for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm-East Entrance U.S. Waters
     Strait Of Juan De Fuca-Grays Harbor Bar-West Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 10 AM PST this morning for Central
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 7 AM PST Wednesday for Northern
     Inland Waters Including The San Juan Islands.

     Small Craft Advisory until 4 AM PST Wednesday for Admiralty
     Inlet.

     Small Craft Advisory until 1 PM PST this afternoon for Puget
     Sound and Hood Canal.

&&

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 2:46 PM PSTGale WatchSEW12 hr

Nearby

Wind Advisories in Washington, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.